I'm a caregiver of a fourth stage cancer patient. She has difficulty swallowing meds. What will happen if I crush these with the rest of her medication?
9 Jan 2012
DO NOT CRUSH OXYCONTIN tablets!!! You can cause all 80mg of medicine to release all at once and can cause the patient to OD AND land yourself in a load of legal trouble that you dont want!!! If she cant swallow the meds whole then get on the phone with her Dr(or have her hospice nurse contact him, if she has one) and have him order a liquid form of oxycodone or some other drug. She will have to take t more often because it will be a short acting form but that is better than having her over dose on you! Another possibility is the Fentanyl patch-this goes on her slin so she wont have to swallow anything and it works over a period of days and gives more consistant pain relief. She may still need a liquid for breakthrough pain though.
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
oxycontin pills imprint should read 80mg on one side and OC on the other. but my pills show 80mg / OP. i am afraid to take them.
3 answers • 23 Aug 2010
I have been taking 80mg oxycontin 4 times a day with 8mg dilaudid 4 times a day for breakthrough. Since they have changed the ocycontin from oc to ...
2 answers • 27 Nov 2010
my ins company said they would not keep paying 4 my oxycontin 80mg they said if my dr give me ms contin 100mg they would pay it all an no copay is ...
1 answer • 21 Dec 2010
Just do not need 80mg at once all the time?
1 answer • 2 Jun 2011
I am loosing my Cobra coverage and need help with my medications,120- 80mg a month and not being offered in generic anymore the cost is about $652.00 ...
1 answer • 12 Jul 2011